Heart Disease Expert Forum
Tingling in arms
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Tingling in arms


I first noticed the tingling in my arms when I breath in on April 18'th ( was driving ). I also felt weak. The tingling is more in my left arm and it just runs down my arm quickly and stops. It repeats when I breath in. I don't get the tingling all day long just spells of it. I have been feeling weak in both my arms and legs on and off everyday since then. (Not both legs and arms at the same time either my legs or my arms feel weak and or tingly and on and off.)

I tried taking potassium twice as I thought I might be low (I had had some muscle cramps) Some of the jobs I do are very physical and I was sweating. I know that too much potassium is not safe, so only took it twice. I did get a little bit of chest pain on my left hand side, but that went away after a couple of days.

Other heath history: I did have a SVT ablation (the svt was on my right hand side and the Dr had to make a small hole in my heart) about 3 years ago (had to do a stress test at the time and beat a lot of fire fighter and policemen). I am generally a physically active person. I don't drink or smoke. I rarely drink coffee or tea and recently gave up chocolate. I don't take any prescription drugs and occasionally take Ibuprofen. I take Vitamin c ("Ultimate Ascorbate C", it has other vitamins and minerals as well), vit B, and Magnesium glycinate. I am in my 20's and am a female.

Thanks for any help!
Avatar_dr_m_tn
Hi dirtlover633,

The symptoms you describe are suggestive of transient neurologic symptoms and the best next step would be to discuss them with your family doctor.

Some patients can have tingling associated with anxiety and breathing rapidly. The symptoms you provide are not suggestive of a cardiac cause, particularly if the tingling does not coincide with palpitations or chest discomfort. Musculoskeletal strain can cause your symptoms so it is also worth keeping track of the tingling in relation to your exercise regimen.

Depending upon the information you provide, your doctor may simply provide reassurance or alternatively arrange blood work and/or scans of the brain/spine with CT or MRI.

I see no problem with the vitamin supplements you're taking but agree that regular potassium supplements can be dangerous and require medical review with measurement of blood potassium levels.

Good luck and take care.
4 Comments
Blank
4851940_tn?1385441629
I would suggest that you see your doctor to check you out and do some blood tests.

Your problems may from a viral or bacterial infection, trapped nerves, heart.  Lower back problems would give you symptoms in your legs; upper back problems can cause symptoms in the arms.

Ibuprofen does not suit everyone and can cause reactions.

Vitamin B12 is a good vitamin to take with regard to pins and needles that are not related to trapped and pinched nerves.

Best to see your doctor for a full evaluation and a correct diagnosis which you will then be able to get the appropriate treatment.

As you have already had heart "repair", I suggest you see your doctor to rule any heart disorder that may be contributing or the cause of your symptoms.
Best wishes.
Blank
Avatar_n_tn
I'll set an appointment with my family Dr.

The first time when I did have the SVT tachycardia I only felt my heart race a couple of times and the monitors showed that it did it a lot including racing at 200 while I was sleeping (I didn't wake up.) I also had a little bit of bradycardia according the the monitor. The ER Dr. thought I was having a panic attack (he realized it wasn't all "in my head" when a blood test they did showed an enzyme only firefighters get after a fire.), I have never had a panic attack even though I have heard that many people do after an ablation. It took a lot of tests to find out what was wrong the first time. Right now I can't afford all the tests, I just don't make that much money! (I was on my parents insurance at the time of the SVT.)

All I know is I don't feel "right" and have been feeling weak (a different kind of weak feeling than when I have the flue or a stomach bug), on and off, in my muscles since April. I don't notice any more symptoms when I'm working than when I'm not, I just can't do as much when I feel weak and/or tingly in my arms.

I don't know if this is related, but last fall I had a buck fling me in the air and I landed on my back. My back hurt for a couple weeks after that.

Thanks!

Blank
4851940_tn?1385441629
It is a pity that you cannot afford to have your heart checked out to see if there is a problem there that is causing the tingling sensations.

As you fell on your back, there is a possibility of spinal problems causing pressure or pinching nerves that is causing the tingling sensations.

Unfortunately, you will only know for definite when you get checked out.
Is there any likelihood that your parents would be able to help you financially to pay for medical costs if you asked them?  (You do not need to answer that question).

I have a daughter-in-law who is 29 and expecting her 5th child and suffers from SVT, so I understand about your racing heart.  Hers is a birth defect and she is on medication now, but sometimes has had to be rushed to hospital to have an injection to slow the heart rate down.  

If you do experience that your heart starts to race like mad, then you will call the emergency services!

Take care.

Best wishes.

Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank